European journal of emergency medicine : official journal of the European Society for Emergency Medicine · 2005
Clostridium botulinum: an increasing complication of heroin misuse.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Cooper Jamie G, Spilke Cord E, Denton Miles, Jamieson Stuart
Аннотация
Wound botulism is a rare infectious disease due to neurotoxin release from the anaerobic, spore-forming bacterium Clostridium botulinum that is becoming an ever more frequent complication of parenteral drug abuse in the Western world. Before the year 2000, no such cases had been reported in the UK and Ireland, but since then the number of proven and suspected cases of wound botulism occurring in parenteral drug users has increased markedly. The diagnosis is often difficult, based on a high degree of clinical suspicion and if not considered in the initial differential diagnosis, then considerable delays in treatment may result. This is the case report of a male heroin user who presented three times to an Emergency Department in the UK before a diagnosis of wound botulism was made and treatment commenced. It is important that emergency clinicians are aware of the possibility of wound botulism in parenteral drug users that present with unusual neurological or respiratory symptomatology.